Alert archive / North Carolina / Beach Hazards Statements in 2024

Beach Hazards Statement 82, NWS Newport/Morehead City, NC

October 7, 20244 counties in North Carolina

NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 7, 2024, 8:33 PM EDT for 4 counties in North Carolina. It took effect at Oct 8, 2024, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2024, 8:33 PM EDT (00:33 UTC)
In effect from
Oct 8, 2024, 8:00 AM EDT
Expired
Oct 8, 2024, 8:00 PM EDT
In force
12 hr
Issued by
NWS Newport/Morehead City, NC

Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2024-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2024-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

310 
WHUS42 KMHX 080033
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
833 PM EDT Mon Oct 7 2024

NCZ196-204-081245-
/O.NEW.KMHX.BH.S.0082.241008T1200Z-241009T0000Z/
/O.CON.KMHX.SU.Y.0012.000000T0000Z-241008T0400Z/
East Carteret-Ocracoke Island-
833 PM EDT Mon Oct 7 2024

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT FOR BEACHES NORTH OF CAPE LOOKOUT... 
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT TUESDAY 
THROUGH TUESDAY EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 6 to
  8 feet in the surf zone. For the Beach Hazards Statement, 
  dangerous rip currents.

* WHERE...Ocracoke Island and Core Banks Beaches.

* WHEN...For the High Surf Advisory, until midnight EDT tonight. 
  For the Beach Hazards Statement, from 8 AM EDT Tuesday through 
  Tuesday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 6 PM Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ205-081245-
/O.NEW.KMHX.BH.S.0082.241008T1200Z-241009T0000Z/
/O.CON.KMHX.SU.Y.0012.000000T0000Z-241008T0400Z/
Hatteras Island-
833 PM EDT Mon Oct 7 2024

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT TUESDAY
THROUGH TUESDAY EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 6 to
  8 feet in the surf zone. For the Beach Hazards Statement, 
  dangerous rip currents and large breaking waves expected in the 
  surf zone.

* WHERE...Hatteras Island beaches.

* WHEN...For the High Surf Advisory, until midnight EDT tonight. 
  For the Beach Hazards Statement, from 8 AM EDT Tuesday through 
  Tuesday evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Rip currents can sweep even the best 
  swimmers away from shore into deeper water. Dangerous shore 
  break can throw a swimmer or surfer head first into the bottom 
  causing neck and back injuries.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 6 PM Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.

&&

$$

NCZ195-199-081245-
/O.NEW.KMHX.BH.S.0082.241008T1200Z-241009T0000Z/
West Carteret-Coastal Onslow-
833 PM EDT Mon Oct 7 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT TUESDAY
THROUGH TUESDAY EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Crystal Coast beaches.

* WHEN...From 8 AM EDT Tuesday through Tuesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 6 PM Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ203-081245-
/O.NEW.KMHX.BH.S.0082.241008T1200Z-241009T0000Z/
Northern Outer Banks-
833 PM EDT Mon Oct 7 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT TUESDAY
THROUGH TUESDAY EVENING...

* WHAT...Dangerous rip currents and large breaking waves 
  expected in the surf zone.

* WHERE...Northern Outer Banks beaches.

* WHEN...From 8 AM EDT Tuesday through Tuesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Dangerous shore break can throw 
  a swimmer or surfer head first into the bottom causing neck 
  and back injuries.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 6 PM Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.

&&

$$
3 follow-up statements
278 
WHUS42 KMHX 080218
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
1018 PM EDT Mon Oct 7 2024

NCZ196-204-081430-
/O.CAN.KMHX.SU.Y.0012.000000T0000Z-241008T0400Z/
/O.CON.KMHX.BH.S.0082.241008T1200Z-241009T0000Z/
East Carteret-Ocracoke Island-
1018 PM EDT Mon Oct 7 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT
TUESDAY THROUGH TUESDAY EVENING...
...HIGH SURF ADVISORY IS CANCELLED...

* WHAT...Dangerous rip currents.

* WHERE...Ocracoke Island and Core Banks beaches.

* WHEN...From 8 AM EDT Tuesday through Tuesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip 
  currents to occur is a couple hours either side of low tide, 
  which will occur around 6 PM Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ205-081430-
/O.CAN.KMHX.SU.Y.0012.000000T0000Z-241008T0400Z/
/O.CON.KMHX.BH.S.0082.241008T1200Z-241009T0000Z/
Hatteras Island-
1018 PM EDT Mon Oct 7 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT
TUESDAY THROUGH TUESDAY EVENING...
...HIGH SURF ADVISORY IS CANCELLED...

* WHAT...Dangerous rip currents and large breaking waves 
  expected in the surf zone.

* WHERE...Hatteras Island beaches.

* WHEN...From 8 AM EDT Tuesday through Tuesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Dangerous shore break can throw 
  a swimmer or surfer head first into the bottom causing neck 
  and back injuries.

* ADDITIONAL DETAILS...The most likely time for strong rip 
  currents to occur is a couple hours either side of low tide, 
  which will occur around 6 PM Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.

&&

$$

NCZ195-199-081430-
/O.CON.KMHX.BH.S.0082.241008T1200Z-241009T0000Z/
West Carteret-Coastal Onslow-
1018 PM EDT Mon Oct 7 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT
TUESDAY THROUGH TUESDAY EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Crystal Coast beaches.

* WHEN...From 8 AM EDT Tuesday through Tuesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip 
  currents to occur is a couple hours either side of low tide, 
  which will occur around 6 PM Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ203-081430-
/O.CON.KMHX.BH.S.0082.241008T1200Z-241009T0000Z/
Northern Outer Banks-
1018 PM EDT Mon Oct 7 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT
TUESDAY THROUGH TUESDAY EVENING...

* WHAT...Dangerous rip currents and large breaking waves 
  expected in the surf zone.

* WHERE...Northern Outer Banks beaches.

* WHEN...From 8 AM EDT Tuesday through Tuesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Dangerous shore break can throw 
  a swimmer or surfer head first into the bottom causing neck 
  and back injuries.

* ADDITIONAL DETAILS...The most likely time for strong rip 
  currents to occur is a couple hours either side of low tide, 
  which will occur around 6 PM Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.

&&

$$
159 
WHUS42 KMHX 080902
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
502 AM EDT Tue Oct 8 2024

NCZ195-196-199-204-082115-
/O.CON.KMHX.BH.S.0082.241008T1200Z-241009T0000Z/
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
502 AM EDT Tue Oct 8 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Dangerous rip currents.

* WHERE...The beaches from Ocracoke to Surf City.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 6 PM today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ203-205-082115-
/O.CON.KMHX.BH.S.0082.241008T1200Z-241009T0000Z/
Northern Outer Banks-Hatteras Island-
502 AM EDT Tue Oct 8 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Dangerous rip currents and large breaking waves 
  expected in the surf zone.

* WHERE...Northern Outer Banks and Hatteras Island beaches.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Dangerous shore break can throw 
  a swimmer or surfer head first into the bottom causing neck 
  and back injuries.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around around 6 PM today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.

&&

$$
688 
WHUS42 KMHX 090018
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
818 PM EDT Tue Oct 8 2024

NCZ196-203-204-091230-
/O.EXP.KMHX.BH.S.0082.000000T0000Z-241009T0000Z/
/O.NEW.KMHX.BH.S.0083.241009T1200Z-241010T0000Z/
East Carteret-Northern Outer Banks-Ocracoke Island-
818 PM EDT Tue Oct 8 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Ocracoke Island and Core Banks beaches, and northern 
  Outer Banks beaches.

* WHEN...From 8 AM EDT Wednesday through Wednesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 6 AM and 7 PM Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ205-091230-
/O.EXP.KMHX.BH.S.0082.000000T0000Z-241009T0000Z/
/O.NEW.KMHX.BH.S.0083.241009T1200Z-241010T0000Z/
Hatteras Island-
818 PM EDT Tue Oct 8 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...

* WHAT...Dangerous rip currents and large breaking waves 
  expected in the surf zone.

* WHERE...Hatteras Island beaches.

* WHEN...From 8 AM EDT Wednesday through Wednesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Dangerous shore break can throw 
  a swimmer or surfer head first into the bottom causing neck 
  and back injuries.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 6 AM and 7 PM Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.

&&

$$

NCZ195-199-090130-
/O.EXP.KMHX.BH.S.0082.000000T0000Z-241009T0000Z/
West Carteret-Coastal Onslow-
818 PM EDT Tue Oct 8 2024

...BEACH HAZARDS STATEMENT HAS EXPIRED...

There will be a Moderate Rip Current risk Wednesday south of Cape
Lookout.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 7, 8:07 PM EDT, 26 minutes earlier.

Area forecast discussion, Oct 7, 8:07 PM EDT, 26 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
807 PM EDT Mon Oct 7 2024

.SYNOPSIS...
Frontal passage today will bring our next chance for precip to
Eastern North Carolina. Swell from distant Hurricane Kirk will
also bring marine and coastal impacts through at least mid week.
Strong high pressure and noticeably cooler air building into
the area by late this week.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 800 PM Monday...Cold front is moving through ENC, with
isolated weak convection popping up along it. Focused Schc/Chc
PoPs along this frontal passage, but no major changes to the
forecast with this update.

Previous Discussion...As of 3:15 PM Monday...The cold front is
now on the doorstep of our CWA with hi-res guidance continues to
show scattered showers and thunderstorms developing over the
coastal plain within the next few hours. Spending the day in the
warm sector has increased our instability and latest
mesoanalysis shows 500-1000 J/kg of MLCAPE across the area. With
no shear to speak of, the severe threat is low, but a few
rumbles of thunder can't be ruled out. Shower and thunderstorm
activity will progress eastwards through the evening and push
offshore by early tomorrow morning. Behind the front, cooler and
drier air will usher in. Lows will range from the low 50s
across the inner coastal plain to upper 60s along the beaches.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
As of 4 PM Mon...Building high pressure will make for a nice
early fall day across ENC with highs in the mid 70s and
dewpoints around 55-60.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
As of 315 AM Monday...High pressure will build into the area
Tuesday through the end of the week. TC Milton is expected to
pass well south of the area Thursday into Friday.

An upper cut-off slow will slowly push eastward across southern
Quebec and northern New England through the period with sfc
high pressure building in from the northwest bringing seasonably
cool temps and comfortable dewpoints in the 40s and 50s. Skies
will be most sunny Tuesday and Wednesday but will see a bit more
clouds Thursday and TC Milton moves off the FL coast into the
western Atlantic well south of the area. At this time, guidance
showing most of the precip remaining south of the area but could
see a few showers across the southern coastal waters. Expect
increasing NE winds as gradients tighten between high pressure
across the Mid-Atlantic and the tropical system. Main impacts
from the system are expected across the waters and beaches with
an increased rip current, large surf and dangerous boating
conditions. There may also be a threat of minor coastal flooding
with prolonged moderate to strong NE winds including the threat
of dune erosion and ocean overwash in vulnerable locations.
Temps will be below normal through most of the period with
highs in the low to mid 70s most days, though increased clouds
and stronger NE winds expected to keep temps in the upper 60s to
around 70 on Thursday and Friday. The warmest day will be Sunday
with highs in the upper 70s to around 80. Lows will generally
be in the upper 40s to lower 50s inland upper 50s and lower 60s
closer to the coast.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /Through Tuesday Afternoon/...
As of 800 PM Monday...Cold front moving through the region, with
chances of MVFR CIGS along the front where a broken line of
clouds exist. Where showers occur, brief drops to MVFR VIS is
also possible. Front will be pushed offshore after 3am, showers
and low CIGs pushing offshore ahead of it. Outside of this line,
predominantly VFR conditions should persist. Behind the front,
VFR conditions will return as drier and cooler air ushers in.
Northerly winds will remain around 5 kt overnight, which will
prevent any fog threat. Tomorrow will be VFR with mostly sunny
skies. A scattered 4000ft deck could develop with daytime
heating.

LONG TERM /Tuesday through Friday/...
As of 330 AM Monday...High pressure builds into the area
through the period with VFR conditions prevailing. TC Milton
will pass well south of the area Thursday into Friday which will
bring greater cloud cover but cigs expected to be above 3k ft.
May also see gusty NE winds to around 20-30 kt on Thursday
and/or Friday depending on the timing and track of the system.

&&

.MARINE...
SHORT TERM /Through Tonight/...
As of 4 PM Monday...Latest obs continue to reflect impacts from
distant post-tropical cyclone Kirk with 4-6 ft seas at 14-17
seconds. SCAs from Oregon Inlet to Ocracoke Inlet will continue
until midnight tonight when the swell is expected to decrease to
3 to 5 ft and remain at these levels through the rest of the
period. Winds will become northeasterly behind the front
tonight and increase to 10-15 kt with gusts to 20 kt. Occasional
gusts to 25 kt are possible starting tomorrow morning,
especially south of Ocracoke Inlet, but confidence was not high
enough to warrant a SCA at this time.

LONG TERM /Tuesday through Friday/...
As of 330 AM Monday...High pressure will build into the area
from the NW Tuesday through Wednesday bringing north to
northeast around 10-20 kt. Long period swells around 3-5 ft at
13-14 seconds will continue Tuesday, then will build up to 4-7
ft on Wednesday. TC Milton is expected to push across the FL
peninsula on Wednesday then pass south of the waters on Thursday
bringing tightening pressure gradients and building seas across
the waters. Currently guidance showing strong SCA to low end
Gale/Tropical Storm conditions (mainly in gusts) Thursday into
Friday with seas building to 6-10 ft and potentially up to 15 ft
across the southern waters.

&&

.TIDES/COASTAL FLOODING...
As of 3 PM Monday...Long period swell arriving from distant
Hurricane Kirk will continue to bring an increased risk for
elevated rip currents, dangerous surf, and ocean overwash today,
especially across the more vulnerable areas and areas where the
dunes have been compromised along the Outer Banks and Crystal
Coast. These swell will gradually fade Tuesday into Wednesday.

TC Milton is expected to pass well south of the area on
Thursday. Large swell from this system will likely impact the
beaches for the latter half of the week. Prolonged moderate NE
winds through the week will increase Thursday as gradients
tighten between high pressure centered northwest of the area and
TC Milton which could also bring a threat of minor sound-side
flooding across the southern portions of the Pamlico Sound,
Neuse River and eastern Carteret County.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
     196-199-203>205.
     High Surf Advisory until midnight EDT tonight for NCZ196-204-
     205.
MARINE...Small Craft Advisory until midnight EDT tonight for AMZ152-154.

&&

SYNOPSIS...MHX
NEAR TERM...OJC/RJ
SHORT TERM...OJC
LONG TERM...SK
AVIATION...SK/OJC/RJ
MARINE...SK/OJC
TIDES/COASTAL FLOODING...MHX

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 2:51 AM EDTSmall Craft AdvisoryMHX59 hr

Nearby

Beach Hazards Statements in North Carolina, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.